Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 307, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 13, 2006, 6:59 PM CDT for Gage County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 13, 2006, 7:32 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Gage County, NE
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:42 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 13, 2:42 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 242 PM CDT THU JUL 13 2006 .DISCUSSION... MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON. ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER WATCH ALREADY IN PLACE TILL 03Z TONIGHT. FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING. FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT. MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST LOCATIONS. IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO 12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS. BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT PCPN OVER THE CWA DURING THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jul 13, 6:06 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 606 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 606 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS ARE ONGOING OVER PARTS OF THE OUTLOOK AREA. DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE THE PRIMARY HAZARDS. SEVERE THUNDERSTORM WATCH #594 IS IN EFFECT UNTIL 10PM. SEVERE THUNDERSTORM WATCH #597 IS IN EFFECT UNTIL MIDNIGHT. THE FIRST WEATHER DISTURBANCE IS MOVING THROUGH AND A SECOND DISTURBANCE WILL MOVE THROUGH THIS EVENING AND OVERNIGHT. THESE DISTURBANCES WILL ACT ON VERY MOIST AND UNSTABLE CONDITIONS PRODUCING SEVERE WEATHER ESPECIALLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN ACTIVATED. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
In the hours before
Local storm report, Jul 13, 6:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL BEATRICE 40.27N 96.75W
07/13/2006 E2.50 INCH GAGE NE EMERGENCY MNGR
0410 PM TSTM WND DMG PLATTSMOUTH 41.01N 95.89W
07/13/2006 CASS NE LAW ENFORCEMENT
TREES DOWN, TRAILER HOME MOVED OFF FOUNDATION
0539 PM TSTM WND DMG 2 NE ELMWOOD 40.86N 96.27W
07/13/2006 CASS NE EMERGENCY MNGR
7 POWER LINES DOWN, POWER OUT
&&
VEGHLocal storm report, Jul 13, 6:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 S BURR 40.52N 96.30W
07/13/2006 E0.75 INCH JOHNSON NE PUBLIC
&&
VEGHLocal storm report, Jul 13, 6:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
633 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 SE BEATRICE 40.25N 96.72W
07/13/2006 E1.75 INCH GAGE NE PUBLIC
&&
VEGHLocal storm report, Jul 13, 6:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 4 S STERLING 40.40N 96.38W
07/13/2006 E0.75 INCH JOHNSON NE PUBLIC
&&
VEGHSpecial weather statement, Jul 13, 6:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 651 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140145- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 651 PM CDT THU JUL 13 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... PARAMETERS ARE BCMG MORE FVRBL FOR SUPERCELL STMS ACRS SERN NEBRASKA. STG LO LVL MESOCYCLONE WITH 56 KTS GATE TO GATE SHEAR OVR SERN GAGE COUNTY PROMTED THE TORNADO WARNINGS. 0-3 KM STORM RELATIVE HELICITY HAS INCRD TO 250 ACRS SERN NEBRASKA. BULK RICHARDSON SHEAR HAS ALSO INCREASED TO 40-50 KTS. THE NEXT AREA OF TSTM ACTIVITY HAS DVLPD ON CNVGNC FM OLD OUTFLOW FROM THE EARLIER BOW ECHO COMPLEX. THIS ACTVTY OVR DODGE AND CUMING CNTYS IS MOVG SEWD AND IS MAINLY A LRG HAIL THREAT. THIRD AREA OF CNVTN IS ALONG DYNAMIC DRYLINE THAT IS MOVING SEWD ACRS CNTRL SD AND NERN NEBRASKA. ISOLD LRG HAIL STMS MAY OCR AHD OF DRYLN. ATTM THERE IS AN ISOLD CELL IN HOLT CNTY AND MAY AFFECT KNOX AND ANTELOPE CNTYS DURG THE NXT CPL OF HRS. SMITH
Local storm report, Jul 13, 6:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
653 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL FREMONT 41.44N 96.49W
07/13/2006 E0.75 INCH DODGE NE NWS EMPLOYEE
&&
VEGHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 51 min |
| Jul 13, 1:56 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 34 min |
| Jul 13, 2:10 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 50 min |
| Jul 13, 2:26 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 35 min |
| Jul 13, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 43 min |
| Jul 13, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 48 min |
| Jul 13, 3:06 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 39 min |
| Jul 13, 3:08 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 37 min |
| Jul 13, 3:16 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 29 min |
| Jul 13, 3:40 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 50 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 46 min |
| Jul 13, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 30 min |
| Jul 13, 3:59 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Jul 13, 4:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 44 min |
| Jul 13, 4:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 51 min |
| Jul 13, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 27 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 45 min |
| Jul 13, 5:08 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 52 min |
| Jul 13, 5:14 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 24 min |
| Jul 13, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 38 min |
| Jul 13, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 42 min |
| Jul 13, 5:48 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 42 min |
| Jul 13, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Stanton | 32 min |
| Jul 13, 6:07 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 38 min |
| Jul 13, 6:22 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Jul 13, 6:23 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 37 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 61 min |
| Jul 13, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 30 min |
| Jul 13, 6:36 PM CDT | Tornado Warning | OAX | Gage | 39 min |
| Jul 13, 6:38 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 16 min |
| Jul 13, 6:49 PM CDT | Tornado Warning | OAX | Pawnee | 41 min |
| Jul 13, 6:57 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 45 min |
| Jul 13, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 63 min |
| Jul 13, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 47 min |
| Jul 13, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.